Follow up to Is this a good combo to start
Jan 6, 2008
My Dr. says that Reyataz and Norvir would need to be combined with 2 other medicines such as a combination pill like truvada or combivir. It would not be combined with lexiva. Does this mean I would be taking 4 different medicines instead of the normal 3? I'm confused as to which ones you typically start your patients on other than sustiva. Thanks.
Response from Dr. Wohl
The Norvir is not counted. This med is being used to boost the level of the Reyataz. Although Norvir has activity against HIV it is now used in small doses to increase the level of another drug as it just happens to inhibit the breakdown of many meds in the liver.
So, with Truvada, Reyataz and Norvir you are taking 4 meds but really 3 are doing the ant-HIV heavy lifting.
Lexiva is another drug in the same class as Reyataz. So, using Reyataz and Lexiva is like drinking Coke and Pepsi.
The best way to think about this is to imagine that HIV meds fall into two columns, A and B. In column A are Truvada, Combivir, Epzicom and in column B are the protease inhibitors (like the Reyataz your doc is recommending) which generally all are taken with Norvir plus Sustiva, Viramune and Raltegravir. Docs pick one from column A and one from column B.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Burning Penis After Swallowing Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Dizziness After Getting A Tattoo Worried I Have HIV
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.